Texas, 2024Wildfire in Texas, September 6, 2024
September 6, 2024 · NWS OUN · 2 events in 2 counties and zones
The combination of warm, dry and breezy conditions created favorable conditions for fire starts and spread across western-north Texas on the 6th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of warm, dry and breezy conditions created favorable conditions for fire starts and spread across western-north Texas on the 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 6, 5:08 AM CST, 5 hours 19 minutes earlier. Its key messages:
- Updated at 555 AM CDT Fri Sep 6 2024
- Isolated showers/storms possible today
- Cooler weather this weekend, especially morning lows
- Elevated fire weather conditions west and north on Tuesday.
Area forecast discussion, Sep 6, 5:08 AM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 AM CDT Fri Sep 6 2024
...New AVIATION...
.KEY MESSAGES...
Updated at 555 AM CDT Fri Sep 6 2024
- Isolated showers/storms possible today
- Cooler weather this weekend, especially morning lows
- Elevated fire weather conditions west and north on Tuesday.
&&
.SHORT TERM...
(Today and tonight)
Issued at 422 AM CDT Fri Sep 6 2024
A cold front will continue to push south through the area today.
Although temperatures are not much cooler with this boundary, it
will bring in lower dewpoints which will allow the airmass
overnight to cool more than we have seen recently. Many of the
convective-allowing models do show isolated showers/storms
today near and south of the boundary. The synoptic models
generally show some weak QPF signal and do show low CIN this
afternoon. Don't expect showers or storms to be too widespread,
but there looks to be a sufficient signal to increase POPs above
the minimal POPs that the NBM gave us this morning.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 422 AM CDT Fri Sep 6 2024
Surface ridging continues to build into the area this weekend as
the surface high drifts slowly from southwest Ontario and the
upper Midwest into the mid Mississippi Valley with a ridge axis
from the high southwest into Oklahoma though helping to keep
temperatures below average through the weekend. The ridge starts
to weaken as the high moves east early next week allowing
southerly winds and somewhat warmer high temperatures to return,
although we do not have a good low-level trajectory to bring
surface moisture back from the gulf right away, so dewpoints/
humidity will still be lower through mid-week allowing morning
lows to remain cooler than average longer.
One downside with the low surface humidity is that elevated fire
weather conditions may redevelop in the west and part of the north
on Tuesday afternoon. Although winds may not be too strong, the
low humidity, warming weather and drying vegetation will
contribute to these elevated conditions.
&&
.AVIATION...
(12Z TAFS)
Issued at 555 AM CDT Fri Sep 6 2024
All terminals are expected to remain under VFR conditions through
the forecast period. A cold front followed by a second reinforcing
surface boundary will keep surface winds out of the north at 10-15
kts gusting up to 20 kts by 16Z. Although will see some fair wx CU
develop after 18Z, there is a chance for isolated thunderstorms
toward 21Z although probabilities are too low (20%) to enter into
the TAFs except for terminal KDUA which has a PROB30. Any
convection that develops would be high-based keeping terminals at
VFR. High surface pressure builds across the Upper Midwest after
00Z veering the surface winds more northeasterly although less
gusty. A low-level jet orientated northeast to southwest is
expected to develop after 06Z which could result in low-level wind
shear affecting terminals generally near to east of the I-44
corridor from Wichita Falls to Oklahoma City.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 85 59 79 55 / 20 0 0 0
Hobart OK 88 59 85 56 / 20 0 0 0
Wichita Falls TX 91 62 86 56 / 20 10 0 0
Gage OK 85 55 85 56 / 20 0 0 0
Ponca City OK 87 57 80 54 / 20 0 0 0
Durant OK 89 62 83 54 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...68
Hazardous weather outlook, Sep 6, 3:28 AM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
428 AM CDT Fri Sep 6 2024
OKZ004>048-050>052-TXZ083>090-070930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
428 AM CDT Fri Sep 6 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Isolated showers and thunderstorms are expected today. Storms
will not be widespread and severe weather is not expected, but
gusty winds will be possible near any strong storms that develop.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Fire Weather...
Elevated fire weather conditions will be possible Tuesday
afternoon across western and portions of northern Oklahoma due to
low humidity expected across these areas.
.Thunderstorms...
Thunderstorm chances return Wednesday and Thursday from north
central Texas into southeastern Oklahoma.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Archer
- When
- September 6, 10:27 AM CST to 4:22 PM CST
- Where
- Archer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
The Friday Fire burned 362 acres in northern portions of Archer County.
Wildfire, Wichita
- When
- September 6, 2:29 PM CST to 6:33 PM CST
- Where
- Wichita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
The Van Fire burned 417 acres in northern portions of Wichita County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, September 6, 2024$285,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in Ohio, September 6, 2024$76,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Ohio, September 6, 2024$42,000 · 1 in hail · 7 events
- Tornado and Flash Flood in New York, September 6, 2024EF1 · 3 events
- Damaging Wind in Oregon, September 6, 2024$25,000 · 56 kt wind · 1 event
- Flash Flooding in Louisiana, September 6 to 7, 2024$10,000 · 5 events
- Damaging Winds in Ohio, September 6, 2024$4,000 · 50 kt wind · 3 events
- Flood and Heavy Rain in Florida, September 6, 20242 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 6, 20242 events
- Damaging Wind in Kentucky, September 6, 2024$3,000 · 50 kt wind · 1 event
- Damaging Wind in Kentucky, September 6, 202450 kt wind · 1 event
- Damaging Wind in Indiana, September 6, 202451 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215957, 1215956.